MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM END 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM END 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225304
Medical Device Problem Codes Break (1069); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is not currently available.
 
Event or Problem Description
It was reported that the reported device was used during the surgery on (b)(6) 2018.It was noticed that the black coating on the electrode shaft came off during the procedure.Therefore, the surgeon stopped using the reported device.It was brand new and the first use when the issue occurred.There was no delay in surgery and no harm to the patient.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial and first follow-up medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is not currently available.
 
Event or Problem Description
It was reported that the reported device was used during the surgery on (b)(6) 2018.It was noticed that the black coating on the electrode shaft came off during the procedure.Therefore, the surgeon stopped using the reported device.It was brand new and the first use when the issue occurred.There was no delay in surgery and no harm to the patient.Additional information from affiliate: when did the breakage occur? during te surgery.Did the breakage result in surgical delay of greater than 30 minutes or an inability to complete the procedure as intended? no.If breakage occurred near surgical site, how were fragments retrieved? n/a.How was the procedure completed? no further information was provided.Were alternatives readily available? no.Were there any procedural or patient anatomy factors which may have contributed to the breakage? no.Is surgical intervention planned? no.Did portion of the device remain in the patient? no.Any patient impact? no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was received and evaluated.The device shows signs of activation.Visually the black coating was discovered torn distal to the active tip, thus confirming this complaint.The device was tested to determine functionality.The device was connected with an electrode-connector cable with no issue.The device was recognized by the generator, all default settings were present.Using a test footswitch both ablate and coagulate functioned as intended.The observed torn coating from the device could be from aggressive use, the device has a 21-degree angle at the distal tip and only that section of the shaft has the torn material.No indication of any torn material particles being left in the patient.There is no specific root cause that could be determined at this time, however a possible root cause could be that the user had difficulty entering the device into the cannula and made attempts to force push the electrode through, or the device was out of scope during use and the device was pressing against a hard/sharp object.The dhr review indicated that this batch of devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.Furthermore, a review into the depuy mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.And at this time no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
VAPR 3.5MM END 21 DEG -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7394036
Report Number1221934-2018-50402
Device Sequence Number1095176
Product Code GEI
UDI-Device Identifier10886705009282
UDI-Public10886705009282
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number225304
Device Lot NumberU1708035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer04/01/2018
05/11/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date04/23/2018
05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1